MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610134
Medical Device Problem Codes Positioning Failure (1158); Component Missing (2306)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 06/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One used 6fr angioseal evolution device was received for product evaluation at.No other accessory components were returned with the device.The returned component was subjected to visual analysis where a blood like substance was found along the hemostatic sheath and the main body of the evolution device.The evolution was mated with the hemostatic sheath and the deployment sleeve was in the rear lock position.The anchor was not exposed at the distal tip of the hemostatic sheath as would be expected if the deployment sleeve was in the rear lock position.Microscopic analysis of the distal tip of the hemostatic sheath revealed that the anchor was still present within the sheath and had not properly posted to the distal tip.Upon this realization, the evolution device was subjected to functional testing.The deployment sleeve was moved into the forward lock position, which caused the anchor and distal tip of the carrier tube to become exposed.The deployment sleeve was then moved into the rear lock position and the anchor posted to the sheath.Digital force was then applied to the anchor and the tamping mechanism deployed.There were no functional anomalies noted with the device.Based on the evaluation performed the complaint was able to be confirmed for pullout.The likely root causes for this issue may include the user not placing the device in the full forward lock position, or an obstruction to the anchor posting to the distal tip.A review of the device history record of the product code/lot number combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot number combination.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported antegrade stick with the involved angio-seal evolution device.The following information was provided by the user facility: when it was deployed there was nothing in it, suture, collagen or footplate.Manual pressure was held.It was reported the patient was in good condition.Procedure outcome was good.Estimated blood loss was less than 250cc.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key6737089
Report Number2243441-2017-00070
Device Sequence Number1286322
Product Code MGB
UDI-Device Identifier05415067002839
UDI-Public05415067002839
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue NumberC610134
Device Lot Number5898280
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/26/2017
Supplement Date Received by Manufacturer08/08/2017
Initial Report FDA Received Date07/24/2017
Supplement Report FDA Received Date09/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;